Neomycin polymyxin ear drops are hurting worse than the ear

Patient

Q: Neomycin polymyxin ear drops are hurting worse than the ear infection itself. Should i stop using them? Im on antibiotics and the drops because i have inner and outer ear infections. One is swimmers ear. My ear feels better after being on antibiotics for 2 days but the drops make it worse

Doctor

A:   Hi.
Thanks for your query and an elucidate history.

Yes, it is true that the ear drops can hurt more than the original infection, this indicates local reaction to the contents of the drops and is an indication that they should never be used by you even in the future.
Indeed the oral medications work well, continue them as before and get well.
Do not instill anything locally and be under observation of your ENT Surgeon till you get cured.

Hope this helps you.

Related Q&A

Q: My tongue normally rests at the bottom of my mouth, but a few days ago I noticed that all of a sudden I am constantly...

Q: I recently noticed the small thing under my tongue seems to be swollen or have a couple red bumps. There also appear...

Q: Hi A few weeks ago, i scratched the roof of my mouth multiple times. A couple days later in the general area, i notic...

Q: My 10 year old daughter has a little hard lump inside her cheek it moves around and causes no pain

Q: How do I get a circumcision when my GP says it's non threatening so I don't need one?

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews